Alert archive / Nevada / Wind Advisories in 2006

Wind Advisory 23, NWS Reno, NV

September 19, 20064 counties in Nevada; Mono County, California

NWS Reno, NV issued this wind advisory at Sep 19, 2006, 8:23 AM PDT for 4 counties in Nevada; Mono County, California. It took effect at Sep 19, 2006, 9:00 AM PDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Sep 19, 2006, 8:23 AM PDT (15:23 UTC)
In effect from
Sep 19, 2006, 9:00 AM PDT
Expired
Sep 19, 2006, 10:00 PM PDT
In force
13 hr
Issued by
NWS Reno, NV

Counties Mono County, CA, Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 62 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 3.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2006-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2006-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2628 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KREV 191523
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
823 AM PDT TUE SEP 19 2006

...AN APPROACHING COLD FRONT FROM OREGON WILL BRING STRONG
   SOUTHWEST WINDS TO 45 MPH IN EXTREME WESTERN NEVADA 
   AND MONO COUNTY TODAY...


CAZ073-NVZ003-192330-
/O.NEW.KREV.WI.Y.0023.060919T1600Z-060920T0300Z/
MONO-GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...SPARKS...VERDI...GARDNERVILLE
823 AM PDT TUE SEP 19 2006

...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

SOUTHWEST WINDS WILL INCREASE TO AROUND 15 TO 30 MPH THIS MORNING
AHEAD OF AN APPROACHING COLD FRONT. GUSTS TO 45 MPH ARE EXPECTED
BY EARLY THIS AFTERNOON ESPECIALLY IN WIND PRONE AREAS ALONG
THE HIGHWAY 395 CORRIDOR. WIND GUSTS OVER 60 MPH ARE LIKELY ALONG
THE SIERRA CREST. WINDS ARE FORECAST TO DIMINISH THIS EVENING
AFTER SUNSET.


A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TRC
3 follow-up statements
000 
WWUS75 KREV 192248
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
348 PM PDT TUE SEP 19 2006


NVZ003-200300-
/O.CON.KREV.WI.Y.0023.000000T0000Z-060920T0300Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
348 PM PDT TUE SEP 19 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

SOUTHWEST WINDS AROUND 15 TO 30 MPH WITH GUSTS TO 45 MPH WILL
CONTINUE THROUGH EARLY THIS EVENING.  WIND GUSTS OVER 60 MPH ARE
LIKELY ALONG THE SIERRA CREST. WINDS ARE FORECAST TO DIMINISH THIS
EVENING AFTER SUNSET.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ073-200300-
/O.CON.KREV.WI.Y.0023.000000T0000Z-060920T0300Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
348 PM PDT TUE SEP 19 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

SOUTHWEST WINDS AROUND 15 TO 30 MPH WITH GUSTS TO 45 MPH WILL
CONTINUE THROUGH EARLY THIS EVENING.  WIND GUSTS OVER 60 MPH ARE
LIKELY ALONG THE SIERRA CREST. WINDS ARE FORECAST TO DIMINISH THIS
EVENING AFTER SUNSET.


A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KREV 200241
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
741 PM PDT TUE SEP 19 2006

NVZ003-200345-
/O.EXP.KREV.WI.Y.0023.000000T0000Z-060920T0300Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
741 PM PDT TUE SEP 19 2006

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. 

SOUTHWEST TO WEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH IN
THE RENO...CARSON...MINDEN AREA WILL CONTINUE TO DECREASE THROUGH
MIDNIGHT. WIND GUSTS NEAR 40 MPH IN WASHOE VALLEY WILL CONTINUE
THROUGH 10 PM.

$$

CAZ073-200500-
/O.EXT.KREV.WI.Y.0023.000000T0000Z-060920T0500Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
741 PM PDT TUE SEP 19 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH WILL
CONTINUE THROUGH THIS EVENING ACROSS MUCH OF MONO COUNTY. THE
STRONGEST WINDS WILL AFFECT AREAS ALONG HIGHWAY 395 FROM
BRIDGEPORT TO LEE VINING TO THE JUNE LAKE LOOP THROUGH 10 PM.

WIND GUSTS OVER 60 MPH WILL CONTINUE ALONG THE SIERRA CREST.

$$

BRONG
000 
WWUS75 KREV 200458
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
958 PM PDT TUE SEP 19 2006


CAZ073-200600-
/O.EXP.KREV.WI.Y.0023.000000T0000Z-060920T0500Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
958 PM PDT TUE SEP 19 2006

...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING. 

WINDS ACROSS MONO COUNTY HAVE DECREASED TO 10 TO 20 MPH WITH GUSTS
NEAR 35 MPH. WINDS ARE EXPECTED TO REMAIN STEADY UNTIL A COLD
FRONT PASSES THROUGH THE AREA AFTER MIDNIGHT. AFTER THE FRONT
PASSES WINDS WILL SHIFT FROM THE WEST TO THE NORTH.

$$

BRONG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Sep 19, 2:45 AM PDT, 5 hours 38 minutes earlier.

Area forecast discussion, Sep 19, 2:45 AM PDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
245 AM PDT TUE SEP 19 2006

.SHORT TERM...
LOW PRESSURE SYSTEM ALONG THE WA/OR COAST WILL MOVE SOUTHEAST OVER
NERN NV TOMORROW MORNING AND INTO THE CENTRAL ROCKIES BY WEDNESDAY
NIGHT. THE COLD FRONT WILL MOVE THROUGH NRN PORTIONS OF THE CWA LATE
THIS MORNING THEN ACROSS THE ENTIRE CWA BY WEDNESDAY MORNING. THIS
SYSTEM WILL BRING ANOTHER SHOT OF COOLER AIR TODAY AND TOMORROW
ALONG WITH GUSTY WINDS. CONDITIONS NORTH OF INTERSTATE 80 WILL HAVE
WIND GUSTS NEAR 35 MPH BUT HUMIDITIES SHOULD BE INCREASING AS COOLER
AIR FILTERS DOWN. SOUTH OF INTERSTATE 80 CONDITIONS SHOULD BE NEAR
OR JUST SHY OF RED FLAG... WINDS WILL LIKELY GUST UP TO 35 MPH IN
THE RENO AREA BUT HUMIDITIES SHOULD BE NEAR OR ABOVE 15%. SOUTH OF
RENO DRIER CONDITIONS WILL PERSIST...BUT WINDS SHOULD BE SLIGHTLY
WEAKER. THEREFORE WILL JUST CONTINUE WITH GUSTY WIND HEADLINES IN
FIRE FORECAST. AS THE SYSTEM DROPS SOUTH THE NOSE OF THE 125+ KT JET
WILL DROP OVER NERN CA THIS AFTERNOON PUTTING NERN CA/NWRN NV AND
PERSHING COUNTY IN THE LEFT EXIT REGION OF THE JET. THIS SHOULD
PROVIDE ENOUGH DYNAMICS AND INSTABILITY TO PRODUCE ISOLATED SHOWERS
AND A FEW TSTMS NORTH OF INTERSTATE 80. BY WEDNESDAY MORNING THE LOW
PUSHES EAST OF THE AREA LEAVING COOL NORTH TO NORTHEAST FLOW OVER
THE AREA. TEMPERATURES WILL DROP 5-10 DEGREES IN AREAS BETWEEN
TUESDAY AND WEDNESDAY...AND HAVE LOWERED PREVIOUS TEMPS BY ABOUT 3-4
DEGREES FOR WEDNESDAY. BY THURSDAY...NORTH TO NORTHWEST FLOW
CONTINUES AS ANOTHER LOW DROPS SOUTH OUT OF CANADA TO SOMEWHERE
BETWEEN MT AND ID. MODELS ARE NOT IN GREAT AGREEMENT ABOUT LOW
PLACEMENT OR TRACK AT THIS TIME. ALL IT MEANS FOR THURSDAY IS COOL
TEMPERATURE AND NORTHWEST FLOW. TEMPERATURES WILL REMAIN BELOW
NORMAL THROUGH THE WEEK. BENINATO

.LONG TERM...FRIDAY THROUGH MONDAY...
THE LATEST MODEL RUNS ARE IN AGREEMENT SHOWING AN AMPLIFIED POSITIVE
TILT RIDGE CENTERED FROM NEAR 140W INTO THE PACIFIC NORTHWEST ON
FRIDAY AND SATURDAY. THIS ALLOWS A TROUGH DROPPING DOWN THE EAST
SIDE OF THE RIDGE TO MOVE OVER THE CWA. THERE IS VERY LITTLE
MOISTURE IN THIS PATTERN SO NO CHANGE HAS BEEN MADE TO A DRY
FORECAST...ALTHOUGH DAYTIME HIGHS WERE LOWERED 3-6 DEGREES ACROSS
THE AREA FRIDAY AND SATURDAY WITH THE GREATEST COOLING OVER THE
EASTERN PORTIONS. THE FORECASTED TEMPERATURES WILL BE SEVERAL
DEGREES ABOVE MOS SINCE THE GFS MODEL SHOWS A DEEPER TROUGH THAN THE
OTHER MEDIUM RANGE MODELS AND MAY BE OVERDONE WITH ITS COOLING.
RIDGING REDEVELOPS SUNDAY AND MONDAY ALTHOUGH SHORTWAVE ENERGY
MOVING THROUGH THE PACIFIC NORTHWEST KEEPS THE RIDGE RATHER FLAT.
THE STORM TRACK REMAINS NORTH OF NV AND HAVE THEREFORE REMOVED
SHOWERS IN NORTHERN ZONES SUNDAY NIGHT AND MONDAY. RC

&&

.AVIATION...
VFR CONDS THROUGH TUE NIGHT. SW-W WIND GUSTS TO 30 KT AT TIMES
ACROSS ERN CA AND WRN NV THIS AFTERNOON-EVE BTWN 20Z-02Z. ISOLD
-TSRA PSBL OVER TWEB RTE 403 BETWEEN 20Z-03Z. RC

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.

&&

Nearby

Wind Advisories in Nevada, 2006Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.